MAUDE Adverse Event Report: TRILLIANT SURGICAL, LTD 2.0MM TIGER CANNULATED HEADLESS SCREW; SCREW, FIXATION, BONE

TRILLIANT SURGICAL, LTD 2.0MM TIGER CANNULATED HEADLESS SCREW; SCREW, FIXATION, BONE
Catalog Number 202-20-018
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
During a 5th metatarsal fracture case on a (b)(6) female, the doctor experienced some bone splitting while inserting a 202-20-018 tiger headless cannulated screw.The doctor used a k-wire in this case, pre-drilled, and fully prox drilled before inserting any of the screws.One of the 202-20-018 screws went in without any issues.During insertion of the other 200-20-018 screw into the patient, and as the head of the screw was being inserted, the bone began to split.The split occurred near the outside of the bone and the split went across the bone requiring the doctor to remove a portion of bone from the patient.The doctor then used some bone putty in order to fill in the spot where the piece of bone was removed from the patient.The trilliant rep at the case did note that the doctor utilized a 2.4 mm prox drill in this case due to prior experience.The doctor thought that utilizing a larger prox drill would allow for more countersinking which could allow more room for the head of the screw.Both 202-20-018 screws remain in the patient and will not be removed while the 2.4 mm prox drill was billed for and tossed after the case.The 212-24-003 driver was kept by the sales representative to be used in other cases.

Brand Name
2.0MM TIGER CANNULATED HEADLESS SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
TRILLIANT SURGICAL, LTD
6721 portwest drive
suite 160
houston TX 77024
MDR Report Key7360403
Report Number3007420745-2017-00005
Device Sequence Number16722327
Product Code HWC
UDI-Device Identifier00812926021539
UDI-Public00812926021539
Combination Product (Y/N)N
PMA/510(K) Number
K112737
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number202-20-018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/10/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2017
Initial Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight68